View unanswered posts | View active topics It is currently Tue Sep 02, 2014 2:58 am



Reply to topic  [ 8 posts ] 
 Nightmares 
Author Message

Joined: Mon Jan 15, 2007 10:57 am
Posts: 9
Post Nightmares
Ever since coming home Monday night, my grandmother has been experiencing nightmares. Last night it was so real to her, she got really scared and tried to run out and get me, but fell.

Shes alright, but now doesnt want to take her meds due to the nightmares. I already left a note with the doctor to call me a.s.a.p. but I was wondering if anyone has had this issue of nightmares?

Thank You


Thu Jan 18, 2007 12:52 pm
Profile
Post 
Hi tfritzges,
Is what you are explaining Hallucinations? If so it could be some her meds causing it, when our Loved ones goes to the hospital it really causes many prblems until they again adjust. Good idea that you contacted her Dr and lets hope he can help, could you list her meds here?
Good Luck!


Thu Jan 18, 2007 4:44 pm

Joined: Mon Jan 15, 2007 10:57 am
Posts: 9
Post 
I spoke with her doctor and he thinks last night was a hallucination. Since she hasn't been on the meds very long, he wants to wait another night or two and she how she is. For now we're telling her it might be because she's taking them too early, and needs to do them right before bed.

She takes 10mg Aricept and 1mg Risperdal


Thu Jan 18, 2007 5:24 pm
Profile
Post 
Hi ,
Risperdol could be the problem,
Are you aware of the no-no drugs?
If not let me know , there are some that can cause many problems!


Thu Jan 18, 2007 9:34 pm

Joined: Mon Jan 15, 2007 10:57 am
Posts: 9
Post 
i am not aware of the no no drugs


Thu Jan 18, 2007 9:37 pm
Profile
Post 
Dear tfritzges,

I pulled this off the LBDA websit, I hope it helps clear things up for you!

BALANCING MEDICATIONS OF AD AND PD
Lewy body dementia (LBD) can exist with no symptoms of Parkinson's
disease (PD) and for those patients the medication treatment is
easier. When you have both symptoms of Alzheimer's disease (AD) and
PD, which is the common combination, the balance of medication is more
difficult. Medications useful for PD may increase confusion, delusions
and hallucinations. Medications useful for AD may affect motor
functioning or Parkinsonian symptoms. Neuroleptic drugs, which might
be used for AD, have caused severe adverse reactions in persons with
LBD such as cognitive reduction, parkinsonism, heavy sedation, and
neuroleptic malignant syndrome. Even over-the-counter medications can
have negative affects for LBD patients. A medical professional
specializing in dementias can help determine what medication is
appropriate for the various symptoms of LBD.

NEUROLEPTIC SENSITVITY
Neuroleptic sensitivity, in which striking and irreversible
parkinsonism can evolve shortly after use of neuroleptics, has led to
the recommendation that conventional neuroleptics should be avoided in
patients with Lewy body dementia (LBD). For example, Haldol is known
to cause life-threatening effects in a LBD patient. Neuroleptics have
caused severe adverse reactions such as cognitive reduction,
parkinsonism, heavy sedation, and neuroleptic malignant syndrome. Even
the newer 'atypical' neuroleptics may or may not work in any given
patient although there are some reports that Seroquel, Zyprexia, and
Resperdal have been successful in treating problematic hallucinations,
delusions, or agitation in patients. However, unless it is
contraindicated, cholinesterase inhibitors such as Aricept, Exelon, or
Reminyl are recommended as the best choice for initial treatment of LBD.


Fri Jan 19, 2007 7:43 am

Joined: Mon Jan 15, 2007 10:57 am
Posts: 9
Post 
Thank You Irene! Last night was much better, she said she had a dream but it wasn't scary, this time I think it was actually a dream.

A lot of her problems I know are more mind tricks then anything else, so taking the meds right before bed, I think really made her think that nothing would happen, and essentially nothing did.

She seems to be on the right combo of meds. She does have both PD symptoms and Alzhiemers. Both seem to be under control as best they can.

Thanks for everything!


Fri Jan 19, 2007 11:19 am
Profile

Joined: Fri Jan 26, 2007 2:29 pm
Posts: 57
Location: Wake Forest, NC
Post 
Jackie had bad hallucinations while on Serquel and when we thought she had parkinsons. it was right after trying the parkinson meds that she was diagnosed with LBD. it wa also right after we tried the meds for PD that she has gotten worse and getting worse every week real fast.


Fri Jan 26, 2007 9:18 pm
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 8 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
cron
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr